zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Coexistence and optimal control problems for a degenerate predator-prey model. (English) Zbl 1210.49042
Summary: We present a predator-prey mathematical model for two biological populations which dislike crowding. The model consists of a system of two degenerate parabolic equations with nonlocal terms and drifts. We provide conditions on the system ensuring the periodic coexistence, namely the existence of two non-trivial non-negative periodic solutions representing the densities of the two populations. We assume that the predator species is harvested if its density exceeds a given threshold. A minimization problem for a cost functional associated with this process and with some other significant parameters of the model is also considered.
MSC:
49N75Pursuit and evasion games in calculus of variations
91A24Positional games
35K65Parabolic equations of degenerate type
References:
[1]Martínez, S.: The effect of diffusion for the multispecies Lotka-Volterra competition model, Nonlinear anal. Real world appl. 4, 409-436 (2003) · Zbl 1015.35039 · doi:10.1016/S1468-1218(02)00066-4
[2]Jia, Y.; Wu, J.; Nie, H.: The coexistence states of a predator-prey model with nonmonotonic functional response and diffusion, Acta appl. Math. 108, 413-428 (2009) · Zbl 1180.35087 · doi:10.1007/s10440-008-9319-y
[3]Lou, Y.; Martínez, S.; Poláčik, P.: Loops and branches of coexistence states in a Lotka-Volterra competition model, J. differential equations 230, 720-742 (2006) · Zbl 1154.35011 · doi:10.1016/j.jde.2006.04.005
[4]Wang, M.; Pang, P. Y. H.: Global asymptotic stability of positive steady states of a diffusive ratio-dependent prey-predator model, Appl. math. Lett. 21, 1215-1220 (2008) · Zbl 1171.34310 · doi:10.1016/j.aml.2007.10.026
[5]Hirano, N.; Rybicki, S.: Existence of periodic solutions for semilinear reaction diffusion systems, Nonlinear anal. 59, 931-949 (2004) · Zbl 1082.35020 · doi:10.1016/j.na.2004.08.004
[6]Xu, R.; Ma, Z.: Global stability of a reaction-diffusion predator-prey model with a nonlocal delay, Math. comput. Modelling 50, 194-206 (2009) · Zbl 1185.35130 · doi:10.1016/j.mcm.2009.02.011
[7]Brown, K. J.; Hess, P.: Positive periodic solutions of predator-prey reaction-diffusion systems, Nonlinear anal. 16, 1147-1158 (1991) · Zbl 0743.35030 · doi:10.1016/0362-546X(91)90202-C
[8]Liang, X.; Jiang, J.: Discrete infinite-dimensional type-K monotone dynamical systems and time-periodic reaction-diffusion systems, J. differential equations 189, 318-354 (2003) · Zbl 1036.35091 · doi:10.1016/S0022-0396(02)00062-1
[9]Liu, X.; Huang, L.: Permanence and periodic solutions for a diffusive ratio-dependent predator-prey system, Appl. math. Model. 33, 683-691 (2009) · Zbl 1168.35377 · doi:10.1016/j.apm.2007.12.002
[10]Liu, Y.; Li, Z.; Ye, Q.: The existence, uniqueness and stability of positive periodic solution for periodic reaction-diffusion system, Acta math. Appl. sin. Engl. ser. 17, 1-13 (2001) · Zbl 1158.35009 · doi:10.1007/BF02669678
[11]Pao, C. V.: Stability and attractivity of periodic solutions of parabolic systems with time delays, J. math. Anal. appl. 304, 423-450 (2005) · Zbl 1063.35020 · doi:10.1016/j.jmaa.2004.09.014
[12]Tineo, A.; Rivero, J.: Permanence and asymptotic stability for competitive and Lotka-Volterra systems with diffusion, Nonlinear anal. Real world appl. 4, 615-624 (2003) · Zbl 1088.35028 · doi:10.1016/S1468-1218(02)00081-0
[13]Wang, C.: Existence and stability of periodic solutions for parabolic systems with time delays, J. math. Anal. appl. 339, 1354-1361 (2008) · Zbl 1130.35075 · doi:10.1016/j.jmaa.2007.07.082
[14]Wang, Y.: Convergence to periodic solutions in periodic quasimonotone reaction-diffusion systems, J. math. Anal. appl. 268, 25-40 (2002) · Zbl 1042.35030 · doi:10.1006/jmaa.2001.7777
[15]Gurtin, E.; Mccamy, R. C.: On the diffusion of biological populations, Math. biosci. 33, 35-49 (1977) · Zbl 0362.92007 · doi:10.1016/0025-5564(77)90062-1
[16]Gurtin, E.; Mccamy, R. C.: Diffusion models for age-structured populations, Math. biosci. 54, 49-59 (1981) · Zbl 0459.92015 · doi:10.1016/0025-5564(81)90075-4
[17]Okubo, A.: Diffusion and ecological problems: mathematical models, Biomathematics 10 (1980) · Zbl 0422.92025
[18]Schigesada, M.; Kawasaki, K.; Teramoto, E.: Spatial segregation of interacting species, J. theoret. Biol. 79, 83-99 (1979)
[19]Badii, M.: Periodic solutions for a class of degenerate evolution problem, Nonlinear anal. 44, 499-508 (2001) · Zbl 0984.35085 · doi:10.1016/S0362-546X(99)00277-1
[20]Badii, M.: Existence and uniqueness of periodic solutions for a model of contaminant flow in porous medium, Rend. semin. Mat. univ. Politec. Torino 61, 1-11 (2003) · Zbl 1098.35088
[21]Barbu, V.; Favini, A.: Periodic problems for degenerate differential equations, Rend. istit. Mat. univ. Trieste 28, 29-57 (1997) · Zbl 0916.34042
[22]Favini, A.; Marinoschi, G.: Periodic behavior for a degenerate fast diffusion equation, J. math. Anal. appl. 351, 509-521 (2009) · Zbl 1160.35456 · doi:10.1016/j.jmaa.2008.10.048
[23]Giga, Y.; Mizoguchi, N.: On time periodic solutions of the Dirichlet problem for degenerate parabolic equations of nondivergence type, J. math. Anal. appl. 201, 396-416 (1996) · Zbl 0864.35058 · doi:10.1006/jmaa.1996.0263
[24]Hess, P.; Pozio, M. A.; Tesei, A.: Time periodic solutions for a class of degenerate parabolic problems, Houston J. Math. 21, 367-394 (1995) · Zbl 0837.35075
[25]Liu, Z.: Periodic solutions for double degenerate quasilinear parabolic equations, Nonlinear anal. 51, 1245-1257 (2002) · Zbl 1012.35050 · doi:10.1016/S0362-546X(01)00893-8
[26]Marinoschi, G.: Periodic solutions to fast diffusion equations with nonlipschitz convective terms, Nonlinear anal. Real world appl. 10, 1048-1067 (2009) · Zbl 1167.35400 · doi:10.1016/j.nonrwa.2007.11.026
[27]Mizoguchi, N.: Periodic solutions for degenerate diffusion equations, Indiana univ. Math. J. 44, 413-432 (1995) · Zbl 0842.35049 · doi:10.1512/iumj.1995.44.1994
[28]Nakao, M.: Periodic solutions of some nonlinear degenerate parabolic equations, J. math. Anal. appl. 104, 554-567 (1984) · Zbl 0565.35057 · doi:10.1016/0022-247X(84)90020-9
[29]Sun, J.; Wu, B.; Zhang, D.: Asymptotic behavior of solutions of a periodic diffusion equation, J. inequal. Appl. 2010 (2010) · Zbl 1190.35021 · doi:10.1155/2010/597569
[30]Wang, Y.; Yin, J.; Wu, Z.: Periodic solutions of porous medium equations with weakly nonlinear sources, Northeast. math. J. 16, 475-483 (2000) · Zbl 1021.35007
[31]Huang, R.; Wang, Y.; Ke, Y.: Existence of non-trivial non-negative periodic solutions for a class of degenerate parabolic equations with nonlocal terms, Discrete contin. Dyn. syst. Ser. B 5, 1005-1014 (2005) · Zbl 1090.35021 · doi:10.3934/dcdsb.2005.5.1005
[32]Ke, Y.; Huang, R.; Sun, J.: Periodic solutions for a degenerate parabolic equation, Appl. math. Lett. 22, 910-915 (2009) · Zbl 1171.35416 · doi:10.1016/j.aml.2008.06.047
[33]Wang, C.; Yin, J.; Wen, M.: Periodic optimal control for a degenerate nonlinear diffusion equation, Comput. math. Model. 17, 364-375 (2006) · Zbl 1132.49028 · doi:10.1007/s10598-006-0030-4
[34]Zhou, Q.; Ke, Y.; Wang, Y.; Yin, J.: Periodic p-Laplacian with nonlocal terms, Nonlinear anal. 66, 442-453 (2007) · Zbl 1110.35039 · doi:10.1016/j.na.2005.11.038
[35]Wang, J.; Gao, W.: Existence of nontrivial nonnegative periodic solutions for a class of doubly degenerate parabolic equation with nonlocal terms, J. math. Anal. appl. 331, 481-498 (2007) · Zbl 1156.35413 · doi:10.1016/j.jmaa.2006.08.059
[36]Vazquez, J. L.: The porous medium equation. Mathematical theory, Oxford math. Monogr. (2007)
[37]Dibenedetto, E.: Degenerate parabolic equations, (1993)
[38]Allegretto, W.; Nistri, P.: Existence and optimal control for periodic parabolic equations with nonlocal term, IMA J. Math. control inform. 16, 43-58 (1999) · Zbl 0926.49002 · doi:10.1093/imamci/16.1.43
[39]He, F.; Leung, A.; Stojanovic, S.: Periodic optimal control for competing parabolic Volterra-Lotka-type systems. Oscillations in nonlinear systems: applications and numerical aspects, J. comput. Appl. math. 52, 199-217 (1994) · Zbl 0811.49005 · doi:10.1016/0377-0427(94)90357-3
[40]He, F.; Leung, A.; Stojanovic, S.: Periodic optimal control for parabolic Volterra-Lotka type equations, Math. methods appl. Sci. 18, 127-146 (1995) · Zbl 0818.49002 · doi:10.1002/mma.1670180204
[41]G. Fragnelli, P. Nistri, D. Papini, Positive periodic solutions and optimal control for a distributed biological model of two interacting species, Nonlinear Anal. Real World Appl., doi:10.1016/j.nonrwa.2010.10.002, in press.
[42]Pao, C. V.; Ruan, W. H.: Positive solutions of quasilinear parabolic systems with nonlinear boundary conditions, J. math. Anal. appl. 333, 472-499 (2007) · Zbl 1120.35049 · doi:10.1016/j.jmaa.2006.10.005
[43]Pao, C. V.; Ruan, W. H.: Positive solutions of quasilinear parabolic systems with Dirichlet boundary condition, J. differential equations 248, 1175-1211 (2010) · Zbl 1188.35100 · doi:10.1016/j.jde.2009.12.011
[44]Murray, J. D.: Mathematical biology, Biomathematics 19 (1993) · Zbl 0779.92001
[45]Nanbu, T.: Some degenerate nonlinear parabolic equations, Math. rep. Kyushu univ. 14, 91-110 (1984) · Zbl 0575.35044
[46]Ladyzenskaja, O.; Solonnikov, V.; Uraltseva, N.: Linear and quasilinear equations of parabolic type, Transl. math. Monogr. 23 (1967) · Zbl 0174.15403
[47]Lieberman, G. M.: Second order parabolic differential equations, (1996) · Zbl 0884.35001
[48]Porzio, M. M.; Vespri, V.: Hölder estimates for local solution of some double degenerate parabolic equation, J. differential equations 103, 146-178 (1993) · Zbl 0796.35089 · doi:10.1006/jdeq.1993.1045
[49]Dibenedetto, E.; Gianazza, U.; Vespri, V.: Harnack estimates for quasi-linear degenerate parabolic differential equations, Acta math. 200, 181-209 (2008) · Zbl 1221.35213 · doi:10.1007/s11511-008-0026-3
[50]Fornaro, S.; Sosio, M.: Intrinsic Harnack estimates for some doubly nonlinear degenerate parabolic equations, Adv. differential equations 13, 139-168 (2008) · Zbl 1160.35039
[51]F. Ragnedda, S. Vernier-Piro, V. Vespri, Large time behaviour of solutions to a class of nonautonomous degenerate parabolic equations, preprint, Dip. Matematica e Inf., Università di Cagliari, 2008.
[52]Ragnedda, F.; Vernier-Piro, S.; Vespri, V.: Asymptotic time behaviour for non-autonomous degenerate parabolic problems with forcing term, Nonlinear anal. 71, e2316-e2321 (2009)
[53]Rockafellar, R. T.; Wets, R. J. -B.: Variational analysis, Grundlehren math. Wiss. 317 (1998)